English   español  
Por favor, use este identificador para citar o enlazar a este item: http://hdl.handle.net/10261/9255
Compartir / Impacto:
Estadísticas
Add this article to your Mendeley library MendeleyBASE
Citado 4 veces en Web of Knowledge®  |  Pub MebCentral Ver citas en PubMed Central  |  Ver citas en Google académico
Visualizar otros formatos: MARC | Dublin Core | RDF | ORE | MODS | METS | DIDL
Exportar otros formatos: Exportar EndNote (RIS)Exportar EndNote (RIS)Exportar EndNote (RIS)
Título

Generation of Quinoneimine Intermediates in the Bioactivation of 3-(N-Phenylamino)alanine (PAA) by Human Liver Microsomes: A Potential Link Between Eosinophilia-Myalgia Syndrome and Toxic Oil Syndrome.

Autor Martínez-Cabot, Anna; Messeguer Peypoch, Ángel
Palabras clave Toxic Oil Syndrome
Eosinophilia-Myalgia Syndrome
3-(N-Phenylamino) alanine
Quinoneimine intermediates
Bioactivation
Rat liver microsomas
Fecha de publicación 25-sep-2007
EditorAmerican Chemical Society
Citación Chemical Research in Toxicology; 20 (10):1156-1562(2007)
ResumenEosinophilia-myalgia syndrome (EMS) was an intoxication episode that occurred in the US in 1989 and affected 1,500 people. EMS was associated with the ingestion of manufactured L-tryptophan, and 3-(N-phenylamino)alanine (PAA) was identified as one of the contaminants present in the L-tryptophan batches responsible for intoxication. In previous studies (Martínez-Cabot et al., Chem Res. Toxicol., in press), we have shown that the incubation of 3-(N-phenylamino)propane-1,2-diol (PAP), a toxic biomarker of the oil batches that caused Toxic Oil Syndrome in Spain, with human liver microsomes generates a reactive quinoneimine intermediate. The structural similarity between PAA and PAP led Mayeno and co-workers (Mayeno et al. (1995) Chem. Res. Toxicol. 8, 911–916) to hypothesize that both xenobiotics could be linked to a common etiologic agent. We thus set about to study the bioactivation of PAA by human liver microsomes. Under these conditions, PAA is converted to its 4′-hydroxy derivative, an unstable intermediate that is rapidly transformed into the final metabolites 4-aminophenol and formylglycine, which were identified in the incubations by GC/MS using the H2 18O-labeled medium. We also provide evidence that 4-aminophenol and formylglycine are formed from a quinoneimine intermediate via a pathway similar to that demonstrated for PAP bioactivation. This quinoneimine, in the absence of nucleophiles in the incubation medium, could isomerize to give the corresponding imine, which could undergo hydrolysis to yield the aforementioned final products. These findings establish that EMS and TOS are linked by a common toxic metabolite (4-aminophenol) and that they may be further linked by the concomitant release of potentially hazardous carbonyl species.
Descripción 7 paginas; 6 figuras.
Versión del editorhttp://dx.doi.org/10.1021/tx700256v
URI http://hdl.handle.net/10261/9255
DOI10.1021/tx700256v
ISSN1520-5010
Aparece en las colecciones: (IQAC) Artículos
Ficheros en este ítem:
No hay ficheros asociados a este ítem.
Mostrar el registro completo
 



NOTA: Los ítems de Digital.CSIC están protegidos por copyright, con todos los derechos reservados, a menos que se indique lo contrario.